Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes fatigue, chest tightness and cough while on Amoxicillin for chest infection?

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13006 Questions
Question
I have been told I have a chest infection I was given a dose of amoxycillian. Iam on day 5 is the course and have a tight chest, random coughing and general fatigue. Is that normal ?
Wed, 16 May 2018 in Lung and Chest disorders
 
 
Answered by Dr. Kaushal Bhavsar 46 minutes later
Brief Answer:
Yes, this is normal.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
Yes, some degree of fatigue, chest tightness and coughing are common during pneumonia course.
So no need to worry much for these symptoms.
It is good that you are not having fever and worsening cough.
Please let me know
1. Do you have fever or worsening cough?
2. Do you smoke?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by
 
Follow-up: What causes fatigue, chest tightness and cough while on Amoxicillin for chest infection? 3 hours later
That’s good to hear.
No my coughing hasn’t worsened it has come back though and I did have a fever and have been very nauseous today. Still struggling to talk without becoming totally breathless.iam sure that’s all normal.

Thanks
 
 
Answered by Dr. Kaushal Bhavsar 3 hours later
Brief Answer:
No, this is not normal.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
If you are having fever and started coughing with breathlessness then it is not normal.
In my opinion, you should definitely consult pulmonologist and get done repeat chest x ray and PFT (Pulmonary Function Test).
Chest x ray is needed to rule out worsening of pneumonia.
PFT is needed to rule out bronchitis.
You may need higher antibiotic and inhaled bronchodilators (formoterol or salmeterol).
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor